Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 5, 2013, 4:52 PM CDT for Copiah County, Lincoln County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 5, 2013, 6:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Copiah County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2139 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
030
WGUS54 KJAN 052152
FFWJAN
MSC029-085-052345-
/O.NEW.KJAN.FF.W.0086.130705T2152Z-130705T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 6 MILES SOUTHWEST OF
GLANCY...OR 13 MILES NORTHWEST OF BROOKHAVEN. THE STORMS WERE
NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3160 9063 3161 9064 3161 9069 3195 9057
3197 9050 3192 9039 3159 9049
$$
JA1 follow-up statement
326
WGUS74 KJAN 052337
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT FRI JUL 5 2013
MSC029-085-052347-
/O.EXP.KJAN.FF.W.0086.000000T0000Z-130705T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-COPIAH MS-
637 PM CDT FRI JUL 5 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR WESTERN
COPIAH AND NORTHWESTERN LINCOLN COUNTIES...
LAT...LON 3160 9063 3161 9064 3161 9069 3195 9057
3197 9050 3192 9039 3159 9049
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 5, 3:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI JUL 5 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SHOWERS AND
THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING
HOURS AS AMPLE MOISTURE CONTINUES TO MOVE INTO THE CWA. THIS COMES
AS THE SFC BOUNDARY MOVES A LITTLE TO THE WEST AND BETTER ASCENT
MOVES INTO THE REGION. SOME OF THE RAINS COULD BE EFFICIENT AND IT
IS NOT OUT OF THE QUESTION TO SEE SOME LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING ISSUES LATE THIS AFTERNOON INTO THE EVENING. A
FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR THE EASTERN AND CENTRAL
CWA. THE POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORMS SHOULD
LINGER INTO THE OVERNIGHT HOURS AS ANY ASCENT WILL INTERACT WITH THE
SEMI-TROPICAL AIRMASS TO KEEP THESE ONGOING PAST DAYTIME HEATING.
THE UPPER TROUGH STARTS TO PULL OFF TO THE NORTHEAST ON
SATURDAY...WHICH WILL ALLOW FOR MOISTURE TO MAKE IT FURTHER WEST
INTO THE REGION. THE POTENTIAL FOR SHOWERS AND STORMS WILL BE
PRESENT FOR ALL AREAS OF THE ARKLAMISS. THE TROUGH AXIS WILL
CONTINUE LIFTING NORTHEAST ON SUNDAY. THE RESULTING LEFT OVER
WEAKNESS SHOULD BE ENOUGH TO SUPPORT BETTER THAN AVG PRECIP
POTENTIAL AS DECENT DEEP LAYER MOISTURE WILL BE OVER A SOLID PORTION
OF THE CWA. BEST PRECIP POTENTIAL LOOKS TO BE ACROSS SOUTHERN HALF.
/27/
.LONG TERM...MONDAY THROUGH FRIDAY...FOR MOST OF THE UPCOMING WORK
WEEK...FLAT UPPER RIDING WILL DEVELOP. THE EURO AND GFS HAVE A
SIMILAR MID LEVEL PATTERN...BUT THE GFS IS MORE MOIST THUS
GENERATING BETTER POPS EACH DAY. THE EURO IS LESS AGGRESSIVE WITH
POPS EACH DAY AND WILL CONTINUE TO FOLLOW THAT SCENARIO.
STILL...SOME RAIN CHANCES WILL EXIST EACH DAY. AS FOR TEMPS...THIS
RUN OF THE GFS HAS WARMED SOME FOR HIGH THIS WEEK. THAT FITS THE
PREV THINKING AND WILL FOLLOW CLOSE TO WHAT THAT GUIDANCE IS
OFFERING. /CME/
&&
.AVIATION...MVFR CIG E OF I-55 WL GRADUALLY TREND VFR OVR THE NEXT
COUPLE HOURS ALTHOUGH A FEW SPOTS MAY STRUGGLE TO GO VFR THRU THE
REMAINDER OF THE DAY. SHRA/TSRA ACTIVITY IS XPCTD TO INCREASE THIS
AFTN INTO THE EVENING ALONG AND E OF I-55...WITH A DOWNWARD TREND IN
CONVECTIVE ACTIVITY XPCTD OVRNGT. MVFR IFR CONDS ARE LIKELY TO
RETURN 07-13Z TOMORROW MORNING FOR AERODROMES ALONG/S OF THE NATCHEZ
TRACE PKWY. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 86 71 91 / 37 49 27 27
MERIDIAN 70 82 69 90 / 64 66 47 39
VICKSBURG 68 87 71 91 / 24 30 19 19
HATTIESBURG 72 85 71 92 / 47 70 36 45
NATCHEZ 69 86 71 89 / 22 45 16 31
GREENVILLE 69 88 71 92 / 26 23 18 11
GREENWOOD 69 86 69 92 / 42 37 27 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ019-025>033-
035>039-042>066-072>074.
LA...NONE.
AR...NONE.
&&
27/CME/BKHazardous weather outlook, Jul 5, 1:56 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 156 PM CDT FRI JUL 5 2013 MSZ019-025>033-035>039-042>066-072>074-061900- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 156 PM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE OUTLOOK AREA THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME MAY VERY WELL LEAD TO FLASH FLOODING...ESPECIALLY IF STORMS MOVE REPEATEDLY OVER THE SAME LOCATIONS. LOW LYING AND POOR DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF FLASH FLOOD OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-061900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY- 156 PM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Jul 5, 2:37 PM CDT, 2 hours 15 minutes before
MSZ053-052005-
CLAIBORNE MS-
237 PM CDT FRI JUL 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT FRI JUL 5 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PORT GIBSON AT 237 PM CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3192 9113 3210 9098 3211 9096 3209 9097
3208 9094 3208 9091 3210 9093 3211 9091
3199 9075 3184 9092 3186 9105
TIME...MOT...LOC 1937Z 219DEG 7KT 3193 9098
JASpecial weather statement, Jul 5, 2:43 PM CDT, 2 hours 9 minutes before
MSZ035-041-042-052015- SHARKEY MS-HUMPHREYS MS-YAZOO MS- 243 PM CDT FRI JUL 5 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT FRI JUL 5 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF HOLLY BLUFF AT 243 PM CDT...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL YAZOO...SOUTHWESTERN HUMPHREYS AND EAST CENTRAL SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3295 9079 3306 9058 3280 9051 3275 9072 TIME...MOT...LOC 1943Z 164DEG 9KT 3287 9065 JA
Special weather statement, Jul 5, 3:47 PM CDT, 1 hour 5 minutes before
MSZ019-034-035-052115- WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS- 347 PM CDT FRI JUL 5 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT FRI JUL 5 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF TRIBBETT AT 346 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EXTREME NORTHWESTERN HUMPHREYS...SOUTHWESTERN SUNFLOWER AND NORTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3343 9104 3353 9076 3326 9067 3319 9087 TIME...MOT...LOC 2046Z 157DEG 5KT 3331 9081 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:40 AM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 5, 9:39 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 37 more | 12 hr |
| Jul 5, 1:38 PM CDT | Flash Flood Warning | JAN | Hinds | 2 hr |
| Jul 5, 2:21 PM CDT | Flash Flood Warning | JAN | Hinds, Warren | 114 min |
| Jul 5, 2:37 PM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Jul 5, 2:43 PM CDT | Special Weather Statement | JAN | Sharkey | 32 min |
| Jul 5, 2:49 PM CDT | Flash Flood Warning | JAN | Lowndes, Noxubee | 3 hr |
| Jul 5, 3:47 PM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Jul 5, 5:44 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.